Discussions By Condition: I cannot get a diagnosis.

Can BC pills mess up ones hormones?

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • March 29, 2008
  • 01:02 AM

From the time I was 19 until around the age of 26 I was on BC pills, then I quit for a year and went back on them for another year and have now been off them for about two years. Keeping this in mind...
For these last two years there's been a lot going on, I've seen numerous doctors and had several procedures to which I was given a few diagnosis's, none of which explain some of my more bothersome symptoms (see my other posts for more details) and I still can't help but wonder if my problems are hormonal. I asked the doctor once already to test to see if that was the problem and she indicated to me that it wasn't my hormones, but I still think it is and don't really know what to do. Here's what's going on...

I have terrible mood swings and find that I am always on edge about something, usually ready to crab at someone or cry. I have no desire for sex, which has really put a strain on the marriage, especially when combined with the fact that I'm always in a bad mood.
I get the most god awful night sweats, which is really odd for me as I don't tend to sweat much ordinarily. I've also been getting them periodically of a day.
Also, I don't seem to get hungry anymore, which is really weird for me as I've always been a junk food junkie. lol. I went from eating all day long my entire life to having to remind and force myself to do it once because it just doesn't cross my mind and I don't ever feel hungry. Majority of the time when I eat, I'll eat a small amount and fill up very quickly. It also seems like dairy products make my left side swell and I get this nonstop almost pinching sensation that doesn't go away for hours (usually takes an entire day).

I was told a year ago that I had gerd, a small hiatial hernia and IC, but again, they don't explain anything that I've been going through. It's like having menopause on top of all that, which at 30 the doctors all doubt.

Anybody else got an idea what could be causing these symptoms since none of the diagnosis's seem to explain them?
Is it possible that my body was just too used to having the hormones in the BC pills?

Reply Flag this Discussion

2 Replies:

  • I tend to agree with you...the most likely cause does seem to sound hormonal...I am in perimenopause and a lot older than you but boy it all sound familar including the dairy and all that...for me this kind of stuff tends to come and go....very annoying! Get to a good GYN...maybe even one that specializes in PMS issues or menopause...it IS possible that blood test do not even show this problem, but that is mainly because (as you know) hormones fluctuate so much during a month and you need to probably test several times during the month and maybe several months for comparison...maybe do basal body temperature chart and a few other things to pinpoint it. Some women do experience premature menopause, but I wouldn't jump on this just yet...first get a good GYN and then work with her for more specific testing. Actually the BCP may have been helping you control these hormonal fluctuations. What happens is this: very simply, your body senses that there are now hormones and does not need to make its own...it closes down its production, which also means the ups and downs of hormonal fluctuation that a women experiences during the ovulation cycle....instead what you have is a steady stream of level amount of hormones all month long...it is stable and in your case, so are you....in fact, just for the reason of hormonal fluctuations that are very up and down, some women in perimenopause go on the BCP to get a little stability and to control the symptoms... If you are not adversed to it, you may want to consider going back on the BCP if you do not have other physical problems like high blood pressure or something, that would make it unadvisable. Good luck! Joan
    Joan5555 316 Replies Flag this Response
  • Hi, just wanted to add, that when you stop a BCP you body's own production should kick back in. In your case, perhaps it did, but not as well..and the fluctuation are more noticable...just another thought...not clear science.....:rolleyes:Joan
    Joan5555 316 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?